MAUDE Adverse Event Report: COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC

COOK IRELAND LTD BIGOPSY BACKLOADING BIOPSY FORCEPS; FCL FORCEPS, BIOPSY, NON-ELECTRIC
Model Number G48240
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The biopsy forceps would not bite and cut the tissue, when pulling back on the tissue was not able to pull the tissue away.A new bigopsy was opened and worked immediately.
 
Additional Manufacturer Narrative
Device evaluation the blb-024115 devices of lot number c1868235 involved in this complaint was not returned for evaluation, a document based investigation was carried out document review prior to distribution blb-024115 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.An nc code (gen-065) (product failed angulation test) was noted for 1 device on the work order, however these parts were subsequently reworked and re-tested and would not have contributed to this complaint issue.It should be noted that the instructions for use (ifu0034-8) states the following: ¿after the handle is attached, ensure the operation of the biopsy cups before surgical introduction.Biopsy cups default to the closed position.To open the biopsy cups pull the finger spool towards the thumb ring.To close, push the finger spool forward.Note: biopsy cups need to be in the closed position before surgical introduction.¿ "visually inspect the product to ensure no damage is occurred.If the package is opened or damaged when received, do not use.If abnormality is detected that would prohibit working condition, do not use".There is not sufficient evidence to suggest that the user did not follow the ifu.Root cause review a definitive root cause could not be determined from the available information.Possible root causes may be attributed to the device being kinked during the transportation from the hospital to the complaint facility.Another possible root cause may be attributed to the user technique summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow up report is being submitted due to the completion of the report on the (b)(6)2023.

Brand Name
BIGOPSY BACKLOADING BIOPSY FORCEPS
Common Device Name
FCL FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15224614
Report Number3001845648-2022-00529
Device Sequence Number5633901
Product Code FCL
UDI-Device Identifier10827002482408
UDI-Public(01)10827002482408(17)240915(10)C1868235
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
CLASS I N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2024
Device Model NumberG48240
Device Catalogue NumberBLB-024115
Device Lot NumberC1868235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date02/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale